doi: 10.3934/mcrf.2021023

Solvable approximations of 3-dimensional almost-Riemannian structures

1. 

Lab. R. Salem, CNRS UMR 6085, Université de Rouen, avenue de l'université BP 12, 76801 Saint Étienne-du-Rouvray, France

2. 

Université Paris-Saclay, CNRS, CentraleSupélec, Laboratoire des signaux et systèmes, 91190 Gif-sur-Yvette, France

* Corresponding author: philippe.jouan@univ-rouen.fr

Received  October 2020 Published  March 2021

In some cases, the nilpotent approximation of an almost-Riemannian structure can degenerate into a constant rank sub-Riemannian one. In those cases, the nilpotent approximation can be replaced by a solvable one that turns out to be a linear ARS on a nilpotent Lie group or a homogeneous space.

The distance defined by the solvable approximation is analyzed in the 3D-generic cases. It is shown that it is a better approximation of the original distance than the nilpotent one.

Citation: Philippe Jouan, Ronald Manríquez. Solvable approximations of 3-dimensional almost-Riemannian structures. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2021023
References:
[1]

R. Abraham, J. E. Marsden and T. Ratoiu, Manifolds, Tensor Analysis, and Applications, Second edition, Applied Mathematical Sciences, 75. Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4612-1029-0.  Google Scholar

[2]

A. A. AgrachevU. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Two-dimensional almost-Riemannian structures with tangency points, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 793-807.  doi: 10.1016/j.anihpc.2009.11.011.  Google Scholar

[3]

A. AgrachevU. Boscain and M. Sigalotti, A Gauss-Bonnet-like formula on two-dimensional almost-Riemannian manifolds, Discrete and Continuous Dynamical Systems, 20 (2008), 801-822.  doi: 10.3934/dcds.2008.20.801.  Google Scholar

[4]

A. Agrachev, D. Barilari and U. Boscain, A Comprehensive Introduction to Sub-Riemannian Geometry, Cambridge Studies in Advanced Mathematics, 181. Cambridge University Press, Cambridge, 2020.  Google Scholar

[5]

V. Ayala and P. Jouan, Almost-Riemannian geometry on Lie groups, SIAM Journal on Control and Optimization, 54 (2016), 2919-2947.  doi: 10.1137/15M1038372.  Google Scholar

[6]

V. Ayala and J. Tirao, Linear control systems on Lie groups and controllability, Proceedings of Symposia in Pure Mathematics, 64 (1999), 47-64.  doi: 10.1090/pspum/064/1654529.  Google Scholar

[7]

A. Bellaïche, The Tangent space in sub-Riemannian geometry, Sub-Riemannian geometry, Progr. Math., Birkhäuser, Basel, 144 (1996), 1-78.  doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[8]

B. BonnardJ.-B. CaillauR. Sinclair and M. Tanaka, Conjugate and cut loci of a two-sphere of revolution with application to optimal control, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1081-1098.  doi: 10.1016/j.anihpc.2008.03.010.  Google Scholar

[9]

B. BonnardG. CharlotR. Ghezzi and G. Janin, The sphere and the cut locus at a tangency point in two-dimensional almost-Riemannian geometry, Journal of Dynamical and Control Systems, 17 (2011), 141-161.  doi: 10.1007/s10883-011-9113-4.  Google Scholar

[10]

U. BoscainG. CharlotM. Gaye and P. Mason, Local properties of almost-Riemannian structures in dimension 3, Discrete Contin. Dyn. Syst., 35 (2015), 4115-4147.  doi: 10.3934/dcds.2015.35.4115.  Google Scholar

[11]

U. BoscainG. Charlot and R. Ghezzi, Normal forms and invariants for 2-dimensional almost-Riemannian structures, Differential Geometry and its Applications, 31 (2013), 41-62.  doi: 10.1016/j.difgeo.2012.10.001.  Google Scholar

[12]

U. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Lipschitz classification of almost-Riemannian distances on compact oriented surfaces, Journal of Geometric Analysis, 23 (2013), 438-455.  doi: 10.1007/s12220-011-9262-4.  Google Scholar

[13]

N. Bourbaki, Eléments De Mathematique. Groupes et Algèbres de Lie: Chapitres 2 et 3, 2nd edition, Germany: Springer Verlag, 2007. Google Scholar

[14]

P. F. Byrd and M. D. Friedman, Handbook of Elliptic Integrals for Engineers and Physicists, Springer-Verlag, Berlin-G?ttingen-Heidelberg, 1954.  Google Scholar

[15]

A. Elías-Zúñiga, A general solution of the Duffing equation, Nonlinear Dynamics, 45 (2006), 227-235.  doi: 10.1007/s11071-006-1858-z.  Google Scholar

[16]

F. Jean, Control of Nonholonomic Systems: From Sub-Riemannian Geometry to Motion Planning, SpringerBriefs in Mathematics, Springer International Publishing, 2014. doi: 10.1007/978-3-319-08690-3.  Google Scholar

[17]

P. Jouan, Equivalence of control systems with linear systems on Lie groups and homogeneous spaces, ESAIM: Control, Optimisation and Calculus of Variations, 16 (2010), 956-973.  doi: 10.1051/cocv/2009027.  Google Scholar

[18]

P. JouanG. Zsigmond and V. Ayala, Isometries of almost-Riemannian structures on Lie groups, Differential Geometry and its Applications, 61 (2018), 59-81.  doi: 10.1016/j.difgeo.2018.08.003.  Google Scholar

show all references

References:
[1]

R. Abraham, J. E. Marsden and T. Ratoiu, Manifolds, Tensor Analysis, and Applications, Second edition, Applied Mathematical Sciences, 75. Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4612-1029-0.  Google Scholar

[2]

A. A. AgrachevU. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Two-dimensional almost-Riemannian structures with tangency points, Ann. Inst. H. Poincaré Anal. Non Linéaire, 27 (2010), 793-807.  doi: 10.1016/j.anihpc.2009.11.011.  Google Scholar

[3]

A. AgrachevU. Boscain and M. Sigalotti, A Gauss-Bonnet-like formula on two-dimensional almost-Riemannian manifolds, Discrete and Continuous Dynamical Systems, 20 (2008), 801-822.  doi: 10.3934/dcds.2008.20.801.  Google Scholar

[4]

A. Agrachev, D. Barilari and U. Boscain, A Comprehensive Introduction to Sub-Riemannian Geometry, Cambridge Studies in Advanced Mathematics, 181. Cambridge University Press, Cambridge, 2020.  Google Scholar

[5]

V. Ayala and P. Jouan, Almost-Riemannian geometry on Lie groups, SIAM Journal on Control and Optimization, 54 (2016), 2919-2947.  doi: 10.1137/15M1038372.  Google Scholar

[6]

V. Ayala and J. Tirao, Linear control systems on Lie groups and controllability, Proceedings of Symposia in Pure Mathematics, 64 (1999), 47-64.  doi: 10.1090/pspum/064/1654529.  Google Scholar

[7]

A. Bellaïche, The Tangent space in sub-Riemannian geometry, Sub-Riemannian geometry, Progr. Math., Birkhäuser, Basel, 144 (1996), 1-78.  doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[8]

B. BonnardJ.-B. CaillauR. Sinclair and M. Tanaka, Conjugate and cut loci of a two-sphere of revolution with application to optimal control, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1081-1098.  doi: 10.1016/j.anihpc.2008.03.010.  Google Scholar

[9]

B. BonnardG. CharlotR. Ghezzi and G. Janin, The sphere and the cut locus at a tangency point in two-dimensional almost-Riemannian geometry, Journal of Dynamical and Control Systems, 17 (2011), 141-161.  doi: 10.1007/s10883-011-9113-4.  Google Scholar

[10]

U. BoscainG. CharlotM. Gaye and P. Mason, Local properties of almost-Riemannian structures in dimension 3, Discrete Contin. Dyn. Syst., 35 (2015), 4115-4147.  doi: 10.3934/dcds.2015.35.4115.  Google Scholar

[11]

U. BoscainG. Charlot and R. Ghezzi, Normal forms and invariants for 2-dimensional almost-Riemannian structures, Differential Geometry and its Applications, 31 (2013), 41-62.  doi: 10.1016/j.difgeo.2012.10.001.  Google Scholar

[12]

U. BoscainG. CharlotR. Ghezzi and M. Sigalotti, Lipschitz classification of almost-Riemannian distances on compact oriented surfaces, Journal of Geometric Analysis, 23 (2013), 438-455.  doi: 10.1007/s12220-011-9262-4.  Google Scholar

[13]

N. Bourbaki, Eléments De Mathematique. Groupes et Algèbres de Lie: Chapitres 2 et 3, 2nd edition, Germany: Springer Verlag, 2007. Google Scholar

[14]

P. F. Byrd and M. D. Friedman, Handbook of Elliptic Integrals for Engineers and Physicists, Springer-Verlag, Berlin-G?ttingen-Heidelberg, 1954.  Google Scholar

[15]

A. Elías-Zúñiga, A general solution of the Duffing equation, Nonlinear Dynamics, 45 (2006), 227-235.  doi: 10.1007/s11071-006-1858-z.  Google Scholar

[16]

F. Jean, Control of Nonholonomic Systems: From Sub-Riemannian Geometry to Motion Planning, SpringerBriefs in Mathematics, Springer International Publishing, 2014. doi: 10.1007/978-3-319-08690-3.  Google Scholar

[17]

P. Jouan, Equivalence of control systems with linear systems on Lie groups and homogeneous spaces, ESAIM: Control, Optimisation and Calculus of Variations, 16 (2010), 956-973.  doi: 10.1051/cocv/2009027.  Google Scholar

[18]

P. JouanG. Zsigmond and V. Ayala, Isometries of almost-Riemannian structures on Lie groups, Differential Geometry and its Applications, 61 (2018), 59-81.  doi: 10.1016/j.difgeo.2018.08.003.  Google Scholar

Figure 1.  Geodesics for $ \theta\in\left\{0,\frac{\pi}{3},\frac{2\pi}{3},\pi,\frac{4\pi}{6},\frac{5\pi}{6}\right\} $ when $ r = 0 $
Figure 2.  Ball in 3-D generic case
[1]

Ugo Boscain, Gregoire Charlot, Moussa Gaye, Paolo Mason. Local properties of almost-Riemannian structures in dimension 3. Discrete & Continuous Dynamical Systems, 2015, 35 (9) : 4115-4147. doi: 10.3934/dcds.2015.35.4115

[2]

Andrei Agrachev, Ugo Boscain, Mario Sigalotti. A Gauss-Bonnet-like formula on two-dimensional almost-Riemannian manifolds. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 801-822. doi: 10.3934/dcds.2008.20.801

[3]

Erlend Grong, Alexander Vasil’ev. Sub-Riemannian and sub-Lorentzian geometry on $SU(1,1)$ and on its universal cover. Journal of Geometric Mechanics, 2011, 3 (2) : 225-260. doi: 10.3934/jgm.2011.3.225

[4]

Daniel Genin, Serge Tabachnikov. On configuration spaces of plane polygons, sub-Riemannian geometry and periodic orbits of outer billiards. Journal of Modern Dynamics, 2007, 1 (2) : 155-173. doi: 10.3934/jmd.2007.1.155

[5]

Yunlong Huang, P. S. Krishnaprasad. Sub-Riemannian geometry and finite time thermodynamics Part 1: The stochastic oscillator. Discrete & Continuous Dynamical Systems - S, 2020, 13 (4) : 1243-1268. doi: 10.3934/dcdss.2020072

[6]

Stefan Sommer, Anne Marie Svane. Modelling anisotropic covariance using stochastic development and sub-Riemannian frame bundle geometry. Journal of Geometric Mechanics, 2017, 9 (3) : 391-410. doi: 10.3934/jgm.2017015

[7]

Percy Fernández-Sánchez, Jorge Mozo-Fernández, Hernán Neciosup. Dicritical nilpotent holomorphic foliations. Discrete & Continuous Dynamical Systems, 2018, 38 (7) : 3223-3237. doi: 10.3934/dcds.2018140

[8]

Tracy L. Payne. Anosov automorphisms of nilpotent Lie algebras. Journal of Modern Dynamics, 2009, 3 (1) : 121-158. doi: 10.3934/jmd.2009.3.121

[9]

Clara Cufí-Cabré, Ernest Fontich. Differentiable invariant manifolds of nilpotent parabolic points. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021053

[10]

Isaac A. García, Douglas S. Shafer. Cyclicity of a class of polynomial nilpotent center singularities. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2497-2520. doi: 10.3934/dcds.2016.36.2497

[11]

Mark Pollicott. Ergodicity of stable manifolds for nilpotent extensions of Anosov flows. Discrete & Continuous Dynamical Systems, 2002, 8 (3) : 599-604. doi: 10.3934/dcds.2002.8.599

[12]

Alex L Castro, Wyatt Howard, Corey Shanbrom. Bridges between subriemannian geometry and algebraic geometry: Now and then. Conference Publications, 2015, 2015 (special) : 239-247. doi: 10.3934/proc.2015.0239

[13]

P. De Maesschalck. Gevrey normal forms for nilpotent contact points of order two. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 677-688. doi: 10.3934/dcds.2014.34.677

[14]

Luca Capogna. Optimal regularity for quasilinear equations in stratified nilpotent Lie groups and applications. Electronic Research Announcements, 1996, 2: 60-68.

[15]

Antonio Algaba, María Díaz, Cristóbal García, Jaume Giné. Analytic integrability around a nilpotent singularity: The non-generic case. Communications on Pure & Applied Analysis, 2020, 19 (1) : 407-423. doi: 10.3934/cpaa.2020021

[16]

Montserrat Corbera, Claudia Valls. Reversible polynomial Hamiltonian systems of degree 3 with nilpotent saddles. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3209-3233. doi: 10.3934/dcdsb.2020225

[17]

Joachim Escher, Boris Kolev, Marcus Wunsch. The geometry of a vorticity model equation. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1407-1419. doi: 10.3934/cpaa.2012.11.1407

[18]

George W. Patrick. The geometry of convergence in numerical analysis. Journal of Computational Dynamics, 2021, 8 (1) : 33-58. doi: 10.3934/jcd.2021003

[19]

Janina Kotus, Mariusz Urbański. The dynamics and geometry of the Fatou functions. Discrete & Continuous Dynamical Systems, 2005, 13 (2) : 291-338. doi: 10.3934/dcds.2005.13.291

[20]

Katarzyna Grabowska, Paweƚ Urbański. Geometry of Routh reduction. Journal of Geometric Mechanics, 2019, 11 (1) : 23-44. doi: 10.3934/jgm.2019002

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (29)
  • HTML views (62)
  • Cited by (0)

Other articles
by authors

[Back to Top]